I’m on my 5th month with Effexor , doing really good after going through a very hard time at the beginning, adjusting to the medication was no fun but I was able to manage it . Anyway, I have lost about 15 -20 pounds since I stopped lexapro and started Effexor . Has anybody else experienced this ? In my case I’m ok with ur since I was about 30 pounds overweight so i am in good shape now ... I’m just curious if this is normal ... i have to admit that I was always in shape until I started with AD’s for the past 9 years ... now with Effexor I’m back at the weight I was prior to AD’s . FYI , my dosage is 187mg . Other side effect is constipation but I deal with it by eating more fiber and sometimes otc meds as needed .
Is it common to lose weight with Effexor ?
Question posted by Frank001 on 8 May 2019
Last updated on 15 May 2019 by WildcatVet
Hello, Frank! Effexor is considered "weight neutral" because an equal number of people will either gain or lose weight. To answer your question:
"Common (1% to 10% of users): Decreased appetite, increased appetite, weight gain, weight loss"
In your case, you're in that lucky 1-10%.
I was on Effexor for a year, I only stayed on it because it’s so hard to come off of. Anyway, it did nothing at all for my depression but I did lose 25lbs. I started noticing about 2 months after I was finally off of it that I started gaining weight back (unfortunately). That was the only positive I had from that med! Glad it’s working for you.
Hi I am really glad that you’re feeling well, the quick answer is no it is not common to lose weight on Effexor. I have seen complaints about weight gain with it and personally it made me a slug in the beginning so I think I put on weight. Possibly you are just eating better and moving more because it works well for you. I have heard that it is weight neutral for many.
- Effexor information for Healthcare Professionals (includes dosage details)
- Side effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.